@pamelaspence. I have read that aswaghanda could cause several gastrointestinal side effects and possibly withdrawal symptoms when discontinued. Pamela, have you had any experience with these things?
Thanks for your question @kteach99
I have never seen any side effects from ashwagandha in my patients at all, over years of using it. This is not to say it isn’t possible, but certainly would be very unusual.
I wonder whether the reports you mention, were referring to supplements that had been made into standardised extracts. This is where the plant chemistry is changed to ensure a certain amount of what is thought to be the active ingredient is present. This is not the traditional way of working with the plant and sometimes, with that kind of supplement, there can be side-effects if the plant chemistry becomes imbalanced in the process.
At sofi, we prefer to let nature be in charge of the complex network of chemicals present in the plant, and we do not standardise our plant sprays, so the chance of any side effects is much less.
I hope that helps?
Thank you. Makes sense.